Alert archive / Nevada / Lake Wind Advisories in 2007

Lake Wind Advisory 13, NWS Reno, NV

September 29, 20074 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Sep 29, 2007, 2:42 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Sep 30, 2007, 11:00 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 2:42 PM PDT (21:42 UTC)
In effect from
Sep 30, 2007, 11:00 AM PDT
Expired
Oct 1, 2007, 10:00 AM PDT
In force
23 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 292142
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
242 PM PDT SAT SEP 29 2007

CAZ072-NVZ002-004-301300-
/O.NEW.KREV.LW.Y.0013.070930T2100Z-071001T0500Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
242 PM PDT SAT SEP 29 2007

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT SUNDAY. 

LOW PRESSURE AND A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA
AND NORTHWEST NEVADA ON SUNDAY. AHEAD OF THE FRONT SOUTHWEST WINDS 
WINDS OF 10 TO 20 MPH WITH 30 TO 35 MPH GUSTS WILL CAUSE ROUGH
CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

BRONG

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 301020
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
320 AM PDT SUN SEP 30 2007

CAZ072-NVZ002-004-302300-
/O.EXT.KREV.LW.Y.0013.070930T1800Z-071001T0500Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
320 AM PDT SUN SEP 30 2007

...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 10 PM PDT THIS EVENING. 

LOW PRESSURE AND A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA
AND NORTHWEST NEVADA TODAY. AHEAD OF THE FRONT SOUTHWEST WINDS WINDS
OF 10 TO 20 MPH WITH 30 TO 35 MPH GUSTS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

HOON

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 302139
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
239 PM PDT SUN SEP 30 2007

CAZ072-NVZ002-004-011200-
/O.EXT.KREV.LW.Y.0013.000000T0000Z-071001T1200Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
239 PM PDT SUN SEP 30 2007

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT MONDAY. 

A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT AND
PASS INTO NORTHWEST NEVADA MONDAY MORNING. AHEAD OF THE FRONT
SOUTHWEST WINDS OF 15 TO 25 MPH WITH 30 TO 40 MPH GUSTS WILL CAUSE
ROUGH CHOP ON LAKE TAHOE AND PYRAMID LAKE. SMALL BOATS WILL BE
PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS THROUGH
TONIGHT.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 010939
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
239 AM PDT MON OCT 1 2007

CAZ072-NVZ002-004-011700-
/O.EXT.KREV.LW.Y.0013.000000T0000Z-071001T1700Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
239 AM PDT MON OCT 1 2007

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT THIS
MORNING. 

A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA THIS MORNING AND
PASS INTO NORTHWEST NEVADA BY EARLY THIS AFTERNOON. AHEAD OF THE
FRONT SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40
TO 45 MPH GUSTS WILL CAUSE ROUGH CHOP ON LAKE TAHOE AND PYRAMID
LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
LAKE WATERS THROUGH LATE THIS MORNING.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 011703
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1003 AM PDT MON OCT 1 2007


CAZ072-NVZ002-004-011815-
/O.EXP.KREV.LW.Y.0013.000000T0000Z-071001T1700Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
1003 AM PDT MON OCT 1 2007

...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING...

THE LAKE WIND ADVISORY FOR LAKE TAHOE AND PYRAMID LAKE HAS
EXPIRED AT 10 AM PDT THIS MORNING.

BUOYS AND OBSERVATIONS ON AND NEAR LAKE TAHOE AND PYRAMID LAKE
INDICATE THAT WINDS ARE DECREASING...WITH WEST WINDS AT 10 TO 20
MPH WITH LOCALLY HIGHER GUSTS EXPECTED TO DECREASE FURTHER BEFORE
NOON. THEREFORE...THE LAKE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
LOCALLY CHOPPY CONDITIONS ARE STILL POSSIBLE BEFORE NOON AS WINDS
CONTINUE TO DIMINISH...SO SMALL BOATS SHOULD EXERCISE CAUTION FOR
THE REMAINDER OF THE MORNING.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Sep 29, 2:45 AM PDT, 11 hours 57 minutes earlier.

Area forecast discussion, Sep 29, 2:45 AM PDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 AM PDT SAT SEP 29 2007

.SHORT TERM...
QUICK MOVING FALL STORM IS MOVING OUT OF THE AREA THIS MORNING...
WITH SOME SCATTERED RAIN AND SNOW SHOWERS STILL SOUTH OF I-80.
SHOWERS WILL CONTINUE PUSHING SOUTH AND EAST THROUGH THE EARLY
MORNING HOURS AND THEN MOVE OUT OF OUR AREA BY LATE THIS MORNING.
SKIES WILL CLEAR OUT BY THE AFTERNOON...MAKING FOR A CRISP AND COOL
FALL DAY. TEMPERATURES WILL BE MUCH COOLER ACROSS THE REGION
TODAY... WITH HIGHS IN THE LOW 60S IN THE WESTERN NV VALLEYS AND
ONLY MID 50S IN THE EASTERN SIERRA VALLEYS. AS RIDGING BUILDS BACK
INTO THE REGION THIS AFTERNOON...AND WE GET SOME WARM AIR ADVECTION
AHEAD OF OUR NEXT SYSTEM...TEMPERATURES WILL REBOUND SUNDAY ABOUT
10-15 DEGREES WARMER THAN TODAYS HIGHS.

AS THIS NEXT SHORTWAVE APPROACHES NORTHERN CALIFORNIA ON SUNDAY...
THIS WILL CAUSE A TIGHTENING OF THE PRESSURE GRADIENT AND MAKE FOR
SOME WINDY CONDITIONS ACROSS THE REGION. THIS ROUND OF WINDS LOOKS
TO BE JUST A BIT STRONGER THAN THE WINDS WE SAW YESTERDAY...WITH
VALLEY GUSTS IN THE NEIGHBORHOOD OF 40-50 MPH. WE WERE PRETTY CLOSE
TO WIND ADVISORY CRITERIA YESTERDAY...SO WE MAY SEE WIND STATEMENTS
FOR SUNDAY.

SUNDAY NIGHT INTO MONDAY...AS THE SYSTEM PUSHES ON SHORE TO NORTHERN
CALIFORNIA WE WILL SEE SOME GOOD MOISTURE AND LIFT...WITH GOOD CHANCE
OF SHOWERS ACROSS THE NORTHERN PORTIONS OF THE CWA...MAINLY NORTH OF
I-80. INCREASED POPS ACROSS MOST OF THE CWA...WITH THE BEST CHANCES
FOR PRECIP IN THE NORTHERN SIERRA IN LASSEN COUNTY. THIS SYSTEM DOES
HAVE SOME COLD AIR ASSOCIATED WITH IT...ALTHOUGH SHOULD NOT BE AS
COLD AS YESTERDAYS STORM. 00Z NAM LOOKS TO BE ABOUT 6 HOURS SLOWER
THAN THE 00Z GFS... SO TIMING IS STILL A BIG QUESTION MARK. MORE
DETAILS WILL BECOME CLEAR IN THE NEXT DAY...WITH TIMING AND SNOW
LEVELS BEING OF MAIN CONCERN.  HOON

.LONG TERM...TUESDAY THROUGH FRIDAY...
ECMWF HAS COME INTO BETTER AGREEMENT WITH OPERATIONAL GFS AND
ENSEMBLES WITH OVERALL PATTERN EVOLUTION FROM TUE THROUGH FRI THIS
FCST CYCLE...BUT SOME DIFFERENCES REMAIN. OPERATIONAL GFS AND
ENSEMBLES GENERALLY TRY TO TRANSITION FROM FLAT UPPER LVL FLOW TO
MORE AMPLIFIED PATTERN BY LATE WED INTO EARLY THU AS UPPER TROF
DROPS OUT OF PAC NW ACROSS THE NRN GREAT BASIN. ECMWF IS NOT AS
AGGRESSIVE WITH THIS TROF. CONSEQUENTLY GFS TRIES TO DROP PCPN
FURTHER SOUTH THAN ECMWF FOR WED AND WED NIGHT.  GFS IS ALSO MORE
AGGRESSIVE WITH ANOTHER SHORT WAVE LATE FRI ONCE AGAIN DROPPING PCPN
A BIT FURTHER SOUTH THAN ECMWF. GFS IS ALSO LOWERING SNOW LVLS MORE
THAN ECMWF WITH THESE SHORT WAVES. FOR NOW PLAN TO USE A COMPROMISE
BETWEEN THE MODEL GUIDANCE...ESPECIALLY FOR FRI TIME FRAME AS
ENSEMBLES ARE IN LESS AGREEMENT WITH LATE FRI SHORT WAVE.

GUIDANCE TEMPS WARM QUITE A BIT TUE AFTN AFTER A COOL START TO THE
DAY THEN REMAIN WARM FOR WED. WITH OPERATIONAL GFS INDICATING MORE
AMPLIFICATION OF SHORT WAVE LATE WED INTO THU IT IS ALSO PRODUCING
GUIDANCE TEMPS THAT ARE COOLER FOR THU AND FRI. FOR NOW WILL NOT
LOWER TEMPS AS MUCH AS INDICATED BY GUIDANCE AS THIS WOULD LEAD TO A
SIG CHANGE IN GOING FORECAST AND THIS FAR OUT AM NOT INCLINED TO
MAKE BIG CHANGES TO THE FORECAST...BUT WILL TREND SLIGHTLY COOLER
FOR THU AND FRI MRNG.

BUMPED POPS UP ACROSS FAR NRN SECTIONS...MAINLY NORTH OF I-80...FOR
WED/WED NIGHT TIME FRAME AND THU NIGHT/FRI BUT STILL KEEP POPS IN
SLIGHT CHANCE RANGE. MF

&&

.AVIATION...
OCNL IFR CIGS AND VSBYS...AROUND 1K FT FOR CIG AND 1 TO 2 MILES FOR
VSBY...WILL HANG ON ACROSS HIER ELEVATIONS EARLY TODAY WITH
LINGERING SNOW SHOWERS. AS COLD FRONT PUSHING TO THE SOUTHEAST
CONDITIONS WILL IMPROVE THROUGH THE DAY BUT LOW LVL N OT NE FLOW
SHOULD RESULT IN MVFR CIGS LINGERING INTO LATE MRNG AND ERLY AFTN.
IN VALLEYS VFR CIGS SHOULD CONTINUE TODAY. WITH HIGH PRES BUILDING
OVER THE AREA TONIGHT VFR CONDITIONS LIKELY ALL LOCATIONS THROUGH
THE NIGHT. MF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Lake Wind Advisories in Nevada, 2007Lake Wind Advisories in California, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.